MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05830-LWS-SC
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Reported as "possible iab rupture".The report further states, "[user] is calling from the ccl.They have a patient with left main disease who they have just placed a 30 cc lws iab in the r fem of a 4 ft 11 in / 69 kg f pt.Approximately20 mins after initiating therapy, they received 4 possible he loss 2 alarms.The provider is wondering if they should replace the iab.The iabp is currently paused and pt is stable.[user] confirmed there was no blood in driveline, iab position looks good on fluoroscopy, balloon is unwrapped fully, and connections are tight.We discussed other causes for this alarm.The physician opted to replace the iab at this time.He requested to connect on facetime for case support.I agreed.Upon connection, iab and sheath removed via guidewire.Another 30 cc lws iab was replaced using the r fem.After placement, we discussed occlusivity of iab.The pp was 148 and aug was 106.Physician agreeable to reduce volume to 26 cc".No patient harm or injury.The patient status is reported as "fine".
 
Event or Problem Description
Reported as "possible iab rupture".The report further states, "[user] is calling from the ccl.They have a patient with left main disease who they have just placed a 30 cc lws iab in the r fem of a 4 ft 11 in / 69 kg f pt.Approximately 20 mins after initiating therapy, they received 4 possible he loss 2 alarms.The provider is wondering if they should replace the iab.The iabp is currently paused and pt is stable.[user] confirmed there was no blood in driveline, iab position looks good on fluoroscopy, balloon is unwrapped fully, and connections are tight.We discussed other causes for this alarm.The physician opted to replace the iab at this time.He requested to connect on facetime for case support.I agreed.Upon connection, iab and sheath removed via guidewire.Another 30 cc lws iab was replaced using the r fem.After placement, we discussed occlusivity of iab.The pp was 148 and aug was 106.Physician agreeable to reduce volume to 26 cc".No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 30cc 8.0fr fiberoptix ultra (sc) intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in the ups shipping box and was in a sealed bio-hazard bag.Upon return, the supplied teflon sheath was noted on the iabc outer lumen.The one-way valve was tethered to the short driveline tubing.The iabc bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway.Upon return, the fos yellow jacket cabling was cut near the iab bifurcate.The remaining length of the fos yellow jacket cabling including the fos sc connector was not returned with the sample.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The fos connection was unable to be tested due to the cut fos cabling.Upon checking the remaining length of the fos fiber, no visual fiber break was noted.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.An external leak was immediately detected from the distal end of the bifurcate bushing.Under microscopic inspection, the leak from the bifurcate bushing occurred from the adhesive bond.No other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "possible he loss 2 alarms" is confirmed.During the complaint investigation, an external helium leak was confirmed from the intra-aortic balloon catheter (iabc) bi-furcate bushing adhesive, which resulted in the helium loss alarms.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the external leak from the iabc bifurcate bushing adhesive.The probable root cause is manufacturing related.A corrective and preventive action (capa) has been initiated to address the issue.

Brand Name
ARROW FIBEROPTIX ULTRA 8 IAB SC: 8FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24096398
Report Number3010532612-2026-00098
Device Sequence Number21414641
Product Code DSP
UDI-Device Identifier10801902218909
UDI-Public(01)10801902218909(11)251016(17)270930(10)18F25K0035(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAB-05830-LWS-SC
Device Lot Number18F25K0035
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2025
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown